Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Asymptotic expansions in nonlinear rotordynamics


Author: William B. Day
Journal: Quart. Appl. Math. 44 (1987), 779-792
DOI: https://doi.org/10.1090/qam/99613
MathSciNet review: QAM99613
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: This paper is an examination of special nonlinearities of the Jeffcott equations in rotordynamics. The immediate application of this analysis is directed toward understanding the excessive vibrations recorded in the LOX pump of the SSME during hot-firing ground testing.


References [Enhancements On Off] (What's this?)

  • [1] L. Cesari, Asymptotic behavior and stability problems in ordinary differential equations, Academic Press, 1963. MR 0151677
  • [2] D. W. Childs, The Space Shuttle main engine high-pressure fuel turbopump rotordynamics instability problem, Trans. ASME, J. Engrg. for Power, 48-57 (January 1978)
  • [3] D. W. Childs, Rotordynamic characteristics of the HPOTP (high pressure oxygen turbopump) of the SSME (Space Shuttle main engine), NASA MSFC Contract NAS8-34505, Turbomachinery Laboratories Report FD-1-84 (30 January 1984)
  • [4] F. Dinca and C. Teodosiu, Nonlinear and random vibrations, Academic Press, 1973 MR 0471495
  • [5] P. K. Gupta, L. W. Winn, and D. B. Wilcock, Vibrational characteristics of ball bearings, Trans. ASME J. of Lubrication Technology, 99F, No. 2, 284-289 (1977)
  • [6] H. H. Jeffcott, The lateral vibration of loaded shafts in the neighborhood of a whirling speed-- The effect of want of balance, Philos. Mag., Series 6, 37, 304 (1919)
  • [7] M. Kubicek and M. Marek, Computational methods in bifurcation theory and dissipative structures, Springer-Verlag, 1983. MR 719370
  • [8] A. H. Nayfeh, Perturbation methods, John Wiley & Sons, 1973 MR 0404788
  • [9] T. T. Yamamoto, On critical speeds of a shaft, Mem. Fac. Engrg. Nagoya Univ., 6, No. 2, (1954)


Additional Information

DOI: https://doi.org/10.1090/qam/99613
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society